Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 28, 2021Hancock County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 28, 2021, 7:18 PM EDT for Hancock County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 7:18 PM EDT (23:18 UTC)
Expired
Aug 28, 2021, 7:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

County Hancock County, GA

The radar

The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

185 
WWUS82 KFFC 282318
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Sat Aug 28 2021
 
GAZ050-060-061-073-282345-
Putnam GA-Baldwin GA-Hancock GA-Greene GA-
718 PM EDT Sat Aug 28 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
BALDWIN, CENTRAL PUTNAM, WESTERN HANCOCK AND SOUTH CENTRAL GREENE
COUNTIES THROUGH 745 PM EDT...

At 716 PM EDT...a strong thunderstorm was near Devereux, or 9 miles
northeast of Milledgeville...moving northwest at 20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Eatonton, Phoenix, Reynolds at Lake Oconee, Liberty,
Meriwether, Devereux, Beulah, Underwood, Resseaus Crossroads, Oconee
Springs Park, Warfield, Rockville, Plant Harlee Branch and
Shoulderbone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3323 8294 3307 8312 3321 8346 3349 8322
TIME...MOT...LOC 2316Z 123DEG 17KT 3320 8313 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 3:06 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Aug 28, 3:06 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
306 PM EDT Sat Aug 28 2021

.SHORT TERM /Tonight through Sunday Night/...

As Hurricane Ida churns to our southwest in the Gulf, high pressure
will be situated over the local forecast area helping to limit pop
coverage across portions of far northern and eastern Georgia. Still,
with a weak impulse traveling around the periphery of the high, have
included chances for showers and thunderstorms across mainly central
Georgia for this afternoon and evening. Some strong may become
strong with gusty winds and heavy rain possible since we are still
in a tropical airmass and have high PWATs. High temperatures this
afternoon are forecast to be in the 80s and 90s across the area with
lower temps in the mountains. Temperatures overnight are forecast to
be in the 60s and 70s, around 5 to 10 degrees above average.

For Sunday, chances for rain will remain fairly limited again as
high pressure becomes more centered across the forecast area. Some
chances for showers and thunderstorms do remain across mainly west
central portions of the area through the afternoon and evening with
high temperatures on Sunday in the 80s and 90s, around 3 to 6
degrees above average.

Reaves

&&

.LONG TERM /Monday through Saturday/...

The remnants of Hurricane Ida and its inland impacts remain the
dominant forecast concern through the extended. At this time
forecast grids are largely dependent on NHC track forecast and NBM
guidance. Monday PoPs may not be high enough to account for outer
bands as Ida moves inland but for now seem reasonable hugging the
western and northern CWA into Tuesday. Highest storm-total QPF
continues to be 1-2 inches over the far northern CWA with isolated
higher amounts to 3 inches possible in the higher elevations where
orographic lift could increase precip efficiency.

Extended models continue to show impacts from Ida ending Wednesday
as it moves northeastward out of the region. Slightly cooler, dry
high pressure should settle over the South late week into the
weekend, with cooler morning low temps and lower humidity.
Temperatures continue to look below climate normals through the
period.

31

&&

.AVIATION...
18Z Update...
Morning IFR/LIFR cigs/vsbys have lifted and made way for VFR cigs
across the area. Have included vcsh at nearly all taf sites this
afternoon with tempos for TSRA at ATL/MCN/CSG. SHRA/TSRA should
clear out in the evening with patchy fog possible overnight and
into the morning hours. IFR cigs will also be possible
overnight before improvement to VFR is expected for Sunday
afternoon. Winds should remain E/SE through the period around
5-9 kts with light winds less than 5 kts to calm winds expected
overnight.

//ATL Confidence...18Z Update...
Medium to high on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  92  70  93 /  10   5   5  10
Atlanta         72  90  72  90 /  10  10   5  30
Blairsville     67  86  65  86 /  10  10  10  30
Cartersville    72  91  71  90 /  10  10  10  30
Columbus        74  91  73  90 /  20  30  20  30
Gainesville     71  90  71  90 /   5   5   5  20
Macon           72  93  72  94 /  20  10  10  20
Rome            72  92  71  91 /  10  10   5  30
Peachtree City  71  90  71  90 /  20  10  10  30
Vidalia         73  93  72  94 /  20   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....31
AVIATION...Reaves
Hazardous weather outlook, Aug 28, 11:45 AM EDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1145 AM EDT Sat Aug 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1145 AM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible mainly across central
Georgia this afternoon to evening. The primary hazards with these
storms will be isolated strong wind gusts, locally heavy rainfall,
and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Some isolated thunderstorms are possible in western and southern
portions of the area Sunday afternoon to evening, then coverage is
expected to increase for Monday, Tuesday, and Wednesday. The
primary hazards with these storms will be isolated strong wind
gusts, locally heavy rainfall, and frequent lightning.

Hurricane Ida is expected to make landfall on the Louisiana Coast
Sunday evening, then quickly weaken as it tracks to the north and
northeast. At this time, the local impacts for Georgia look to
primarily be heavy rain in north Georgia Tuesday through
Wednesday Night. Rainfall accumulations between 1 to 2 inches are
expected with locally higher amounts possible. Please stay tuned
to the forecast as this is an evolving situation.

Some isolated to scattered thunderstorms cannot be ruled out for
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 28, 5:36 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Aug 28 2021

GAZ078>080-091-282200-
Harris GA-Taylor GA-Marion GA-Talbot GA-
536 PM EDT Sat Aug 28 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MARION,
TALBOT, WESTERN TAYLOR AND SOUTHEASTERN HARRIS COUNTIES THROUGH 600
PM EDT...

At 535 PM EDT...a strong thunderstorm was near Junction City, or 8
miles south of Talbotton...moving northwest at 30 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Junction City, Geneva, Juniper,
Baldwinville, Charing, Baughville, Oakland, Olive Branch, Po Biddy
Crossroads, Mauk, Pleasant Hill, Howard and Marion Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3239 8445 3266 8480 3285 8450 3252 8425
TIME...MOT...LOC 2135Z 139DEG 27KT 3256 8449

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 28, 7:07 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sat Aug 28 2021

GAZ044-052>054-066-067-282330-
Fayette GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-South Fulton GA-
707 PM EDT Sat Aug 28 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAYETTE, NORTHWESTERN
MERIWETHER, EASTERN HEARD, NORTHEASTERN TROUP, COWETA AND
SOUTHWESTERN FULTON COUNTIES THROUGH 730 PM EDT...

At 706 PM EDT...a line of strong thunderstorms was along a line
extending from near Peachtree City to near Louise...and moving
northwest at 25 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Fayetteville, Franklin, Peachtree City, Union City,
Fairburn, Tyrone, Palmetto, Senoia, Hogansville, Grantville,
Luthersville, Brooks, Moreland, Sharpsburg, Turin, Haralson, Woolsey
and Lone Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3344 8498 3346 8498 3344 8494 3345 8492
      3348 8489 3349 8486 3352 8485 3351 8483
      3352 8482 3355 8483 3359 8481 3363 8475
      3362 8474 3365 8471 3366 8466 3370 8463
      3340 8439 3335 8439 3300 8492 3323 8521
TIME...MOT...LOC 2306Z 138DEG 21KT 3343 8457 3311 8490

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 28, 7:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Sat Aug 28 2021

GAZ050-060-061-073-282345-
Putnam GA-Baldwin GA-Hancock GA-Greene GA-
718 PM EDT Sat Aug 28 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
BALDWIN, CENTRAL PUTNAM, WESTERN HANCOCK AND SOUTH CENTRAL GREENE
COUNTIES THROUGH 745 PM EDT...

At 716 PM EDT...a strong thunderstorm was near Devereux, or 9 miles
northeast of Milledgeville...moving northwest at 20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Eatonton, Phoenix, Reynolds at Lake Oconee, Liberty,
Meriwether, Devereux, Beulah, Underwood, Resseaus Crossroads, Oconee
Springs Park, Warfield, Rockville, Plant Harlee Branch and
Shoulderbone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3323 8294 3307 8312 3321 8346 3349 8322
TIME...MOT...LOC 2316Z 123DEG 17KT 3320 8313

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:06 PM EDTSpecial Weather StatementFFCPaulding9 min
Aug 27, 8:18 PM EDTSpecial Weather StatementFFCPaulding12 min
Aug 28, 5:36 PM EDTSpecial Weather StatementFFCTalbot24 min
Aug 28, 7:07 PM EDTSpecial Weather StatementFFCCoweta, Fayette, Heard23 min
Aug 28, 7:51 PM EDTSpecial Weather StatementFFCJasper, Putnam9 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.